Alert archive / Kansas / Snow Advisories in 2007
Snow Advisory 5, NWS Wichita, KS
NWS Wichita, KS issued this snow advisory at Dec 14, 2007, 4:32 AM CST for 14 counties in Kansas. It took effect at Dec 14, 2007, 12:00 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2007, 4:32 AM CST (10:32 UTC)
- In effect from
- Dec 14, 2007, 12:00 PM CST
- Expired
- Dec 15, 2007, 4:30 AM CST
- In force
- 17 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Barton County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Labette County, KS, Lincoln County, KS, Montgomery County, KS, Neosho County, KS, Russell County, KS, Saline County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 71 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this snow advisory went out at Dec 14, 3:59 AM CST, 33 minutes earlier.
Area forecast discussion, Dec 14, 3:59 AM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 359 AM CST FRI DEC 14 2007 .DISCUSSION... TODAY-TONIGHT: WILL CARRY FREEZING FOG EARLY THIS MORNING...AS INCREASING CIRRUS NIXING MOST OF THE PATCHY DENSE FREEZING FOG BEING REPORTED EARLIER. OTHERWISE FAIRLY STRAIGHT FORWARD FORECAST WITH GOOD AGREEMENT IN THE SHORT RANGE WITH BOTH 00 UTC GLOBAL FORECAST SYSTEM MODEL/12 UTC EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL. WEAK RIPPLE IN SOUTHERN STREAM WILL MOVE OUT TODAY/TONIGHT IN ADVANCE OF STRONGER WAVE TOMORROW. 0000 UTC 850MB ANALYSIS SHOWED WEAK BAROCLINIC ZONE ACROSS OK. BY THIS AFTERNOON...WARM AIR ADVECTION/MOISTURE ADVECTION WILL COMMENCE WITH LIGHT SNOW BREAKING OUT PRIMARILY WEST OF HIGHWAY 14 AFTER NOON...AND VERY LATE THIS AFTERNOON WEST OF A LINE FROM SLN-ICT- WELLINGTON. THE BULK OF THE SNOW SHOULD OCCUR OVERNIGHT. GLOBAL FORECAST SYSTEM MODEL FORECAST SOUNDINGS SUGGEST NEARLY ALL SNOW FOR PRECIPITATION TYPE...WITH A SMALL CHANCE OF BRIEF MIX OF FZDZ/-FZRA ACROSS THE SOUTH EARLY IN THE EVENT. LAPSE RATES ARE GENERALLY NEUTRAL...BUT SOME VERY SLIGHTLY UNSTABLE RATES ARE EXPECTED OVERNIGHT. THE BEST COMBO OF LAPSE RATES AND PERSISTENT SNOW SUGGEST BROAD SWATH 5-7 INCH AMOUNTS FROM FROM HARPER COUNTY TOWARDS EMPORIA. DRIER AIR ALOFT WORKING INTO WESTERN SECTIONS MAY LIMIT SNOWFALL AFTER MIDNIGHT ACROSS BARTON/WESTERN RENO/WESTERN KINGMAN COUNTIES. SAT-SAT NIGHT: MAIN AREA OF SNOW WILL BE EXITING SOUTH CENTRAL KS AND PERSISTING IN SOUTHEAST KS. WRAP AROUND PRECIPITATION COULD AFFECT AREAS EAST OF HIGHWAY 14 AFTER DAYBREAK. COLDER AIR ALOFT WILL ALSO STEEPEN LAPSE RATES A BIT SO ACUMULATING SNOW WILL BE POSSIBLE THERE. WITH SOME CLEARING AND DRIER AIR LATE...TEMPERATURES MAY DROP INTO THE SINGLE DIGITS IN CENTRAL KS BY SUN MORNING. && .AVIATION... PATCHY SHALLOW FREEZING FOG WILL BE COMMON ACROSS THE FORECAST AREA EARLY. THE ATMOSPHERE WILL SATURATE DURING THE DAY FRIDAY AS A WINTER STORM APPROACHES FROM THE SOUTHWEST. SNOW IS EXPECTED TO START BY MID-AFTERNOON AT MOST SITES...WITH CEILINGS AND VISIBILITIES COMING DOWN TO IFR DURING THE NGT. SNOW WILL BE HEAVY AT TIMES OVERNIGHT FRIDAY INTO SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 33 23 30 13 / 50 100 50 0 HUTCHINSON 32 22 30 13 / 80 100 50 0 NEWTON 32 21 27 13 / 40 100 60 0 ELDORADO 33 23 28 16 / 20 100 50 0 WINFIELD-KWLD 35 25 31 13 / 30 100 50 0 RUSSELL 29 18 28 8 / 80 100 30 0 GREAT BEND 29 20 30 11 / 80 100 30 0 SALINA 31 20 31 11 / 50 100 70 0 MCPHERSON 31 21 29 13 / 70 100 60 0 COFFEYVILLE 37 27 32 17 / 10 100 70 10 CHANUTE 35 25 31 15 / 10 100 70 10 IOLA 34 24 30 15 / 10 100 70 10 PARSONS-KPPF 36 29 33 14 / 10 100 70 10 && .ICT WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST SATURDAY FOR KSZ071-072-094>096-098>100. HEAVY SNOW WARNING FROM NOON TODAY TO 12 PM CST SATURDAY FOR KSZ051>053-067>069-082-083-091-092. SNOW ADVISORY FROM NOON TODAY TO 12 PM CST SATURDAY FOR KSZ032- 033-047>050-093. HEAVY SNOW WARNING FROM 6 PM THIS EVENING TO 12 PM CST SATURDAY FOR KSZ070. &&
Hazardous weather outlook, Dec 13, 9:56 PM CST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 956 PM CST THU DEC 13 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-142215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 956 PM CST THU DEC 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT PATCHY FOG MAY REDUCE THE VISIBILITY TO ONE MILE IN A FEW LOCATIONS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE POTENTIAL FOR ACCUMULATING SNOWFALL LOOKS PROBABLE FOR FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING...AS A POTENT WINTER STORM MOVES ACROSS THE SOUTHERN PLAINS. PLEASE REFER TO THE LATEST WINTER STORM WATCH PRODUCT FOR MORE INFORMATION ABOUT THIS DEVELOPING WINTER STORM. FORTUNATELY...FREEZING RAIN OR SLEET IS NOT EXPECTED WITH THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/KLEINSASSER/KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 4:32 AM CST | Heavy Snow Warning | ICT | Allen, Barton, Butler, Chase, Cowley, Elk and 17 more | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.